Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Jan 1, 2011, 8:41 PM CST. It took effect at Jan 2, 2011, 3:00 AM CST. It was in force for 29 min.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 8:41 PM CST (02:41 UTC)
- In effect from
- Jan 2, 2011, 3:00 AM CST
- Expired
- Jan 2, 2011, 3:29 AM CST
- In force
- 29 min
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
802 WHUS74 KCRP 020241 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 841 PM CST SAT JAN 1 2011 GMZ250-255-021500- /O.NEW.KCRP.SC.Y.0002.110102T0900Z-110102T1500Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 841 PM CST SAT JAN 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS WILL INCREASE TO AROUND 20 KNOTS WITH SEAS BUILDING TO AROUND 6 FEET TONIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ270-275-021500- /O.EXT.KCRP.SC.Y.0001.000000T0000Z-110102T1500Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 841 PM CST SAT JAN 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST SUNDAY. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS AND SEAS OF 7 TO 9 FEET WILL PERSIST THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TE
1 follow-up statement
665 WHUS74 KCRP 020929 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 329 AM CST SUN JAN 2 2011 GMZ250-255-021030- /O.CAN.KCRP.SC.Y.0002.000000T0000Z-110102T1500Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 329 AM CST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE NEARSHORE GULF WATERS BAFFIN BAY TO THE MATAGORDA SHIP CHANNEL OUT TO 20 NM OFFSHORE. SUSTAINED NORTHEAST WINDS OF 15 TO 20 KNOTS ARE EXPECTED TODAY WITH 4 TO 6 FOOT SEAS. THESE WINDS AND WAVES ARE BELOW SMALL CRAFT ADVISORY CRITERION. HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION. $$ GMZ270-275-021800- /O.EXT.KCRP.SC.Y.0001.000000T0000Z-110103T0000Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 329 AM CST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE OFFSHORE GULF WATERS BAFFIN BAY TO THE MATAGORDA SHIP CHANNEL FROM 20 NM TO 60 NM OFFSHORE. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS 15 TO 20 KNOTS AND SEAS OF 6 TO 8 FEET WILL PERSIST THROUGH SUNDAY AFTERNOON. NORTHEAST WINDS OF 10 TO 15 KNOTS AND SEAS OF LESS THAN 7 FEET ARE EXPECTED BY EARLY SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 8:40 PM CST, 1 minute earlier.
Area forecast discussion, Jan 1, 8:40 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
840 PM CST SAT JAN 1 2011
.DISCUSSION...CLR SKIES...LOW DEWPOINTS AND LIGHT WINDS WILL ALLOW
TEMPS TO LOWER INTO THE LOW 30S ACROSS THE N CWA AND MID 30S TO
MID 40S ACROSS THE SRN CWA LATE TONIGHT/SUNDAY MORNING. ONGOING
FCST LOOKS ON TRACK WITH THIS SCENARIO. HAVE ISSUED SPS FOR BRIEF
FREEZING CONDITIONS TOWARD SUNRISE ACROSS NRN PORTIONS OF THE CWA.
HOWEVER...AM NOT EXPECTING WIDESPREAD FREEZING TEMPS FOR MORE THAN
A COUPLE OF HOURS...THEREFORE HAVE NOT ISSUED A FREEZE WARNING AT
THIS TIME. WILL CONTINUE TO MONITOR TRENDS FOR POSSIBLE FREEZE
WARNING IF TEMPS BEGIN LOWERING MORE THAN ANTICIPATED. OVER THE
MARINE ZONES HAVE INCREASED WIND SPEEDS DUE TO GRADUAL PRESSURE
RISES PER MSAS AND ALL THE MODELS ARE IN AGREEMENT WITH PRESSURE
BUILDING ACROSS THE WATERS OVERNIGHT AND WINDS SLIGHTLY
RE-STRENGTHENING. THIS WILL LEAD TO WINDS NEARSHORE BECOMING
BORDERLINE SCA AND MAINTAINING SCA ACROSS THE OFFSHORE WATERS
THROUGH SUNDAY MORNING. HIGH PRESSURE IS PROGD TO MOVE E WITH A
WEAKENING NE TO E FLOW DVLPG THRU SUNDAY. UPDATES WILL BE OUT
SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 556 PM CST SAT JAN 1 2011/
DISCUSSION...SEE UPDATED AVIATION DISCUSSION.
AVIATION...COOL/DRY HIGH PRESSURE CENTERED ACROSS OK WILL DRIFT
EAST THROUGH THE PERIOD. AS IT DOES...A N/S ORIENTED RIDGE AXIS
EXTENDING INTO S TX WILL BECOME NE-SW ORIENTED BUT IT WILL REMAIN
ACROSS THE REGION ALLOWING THE COOL AND DRY AIRMASS TO DOMINATE THROUGH
THE PERIOD. VFR CONDITIONS WILL THEREFORE PERSIST THROUGH THE PERIOD.
PREV DISCUSSION... /ISSUED 327 PM CST SAT JAN 1 2011/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...DRIER AIR DEFINITELY
NOTICED ACROSS THE AREA WITH AFTERNOON DEWPOINTS ACROSS THE CWA IN
THE LOW 20S. HIGHER PRESSURE CONTINUES TO SLOWLY MOVE IN WITH THE
PRESSURE GRADIENT ALONG THE COASTAL AREA GRADUALLY WEAKENING.
OVERNIGHT WINDS WILL REMAIN RELATIVELY LIGHT AS THE HIGH PRESSURE
THEN SETTLES ACROSS THE AREA. WITH THE COMBINATION OF DRY AIR
ALONG WITH THE LIGHTER WINDS AND CLEAR SKIES...WILL EXPECT BELOW
FREEZING TEMPERATURES ACROSS THE NORTHERN PORTIONS OF THE CWA TO
EXIST. SUNDAY WILL BE RATHER PLEASANT WITH COOL DAYTIME HIGHS DUE
TO COOLER MID LEVELS...AS WELL AS GENTLE EAST NORTHEASTERLY WINDS AND
PARTLY CLOUDY SKIES. THE HIGH WILL THEN BEGIN TO SHIFT EAST LATE
SUNDAY CREATING MORE OF AN ONSHORE FLOW WITH A GRADUAL INCREASE IN
MOISTURE ACROSS THE AREA.
MARINE...NORTHERLY WINDS WILL CONTINUE TO SLOWLY DECREASE ACROSS
ALL OF THE BAYS AND GULF WATERS. SCA CONDITIONS WILL REMAIN OVER THE
NEARSHORE AND OFFSHORE WATERS AS THE SURFACE PRESSURE GRADIENT
CONTINUES TO REMAIN TIGHT OVER THAT AREA THROUGH THE EVENING. WILL
CONTINUE TO EXPECT THE HEADLINE...SMALL CRAFT SHOULD EXERCISE
CAUTION...USED FOR THE BAYS AND THE NEARSHORE WATERS. THIS IS DUE
TO A LOW LEVEL JET THAT WILL SLOWLY MOVE SOUTH OVER THE WATERS
ALONG WITH 0 TO 1 KM LAPSE RATES HIGH ENOUGH FOR THE ALLOWANCE OF
LOW LEVEL MIXING. SEAS WILL CONTINUE TO BUILD TO 7 TO 9 FEET OVER
THE OFFSHORE WATERS.
FIRE WEATHER...RELATIVE HUMIDITY VALUES ACROSS THE CWA REMAIN
AROUND 20 PERCENT. WINDS HAVE FALLEN TO BELOW RED FLAG
CRITERIA...THEREFORE HAVE LET THE RED FLAG WARNING EXPIRE THIS
AFTERNOON. HOWEVER...A GRADUAL INCREASE IN HUMIDITIES IS EXPECTED
THIS EVENING WITH PERCENTAGES INCREASING TO 60 TO 70 PERCENT.
LONG TERM (MONDAY THROUGH SATURDAY)...THE MODELS ARE FAIRLY
CONSISTENT THROUGH THE FIRST HALF OF THE FCST PD AND THEN BEGIN TO
DIVERGE TWDS THE END OF THE WEEK. THEY ALL PROG A WARM FRONT TO PUSH
INTO THE COASTAL WATERS BY LATE TUE INTO EARLY WED. ISENTROPIC
UPGLIDE WHICH WL BEGIN ON MONDAY WL MAINTAIN ABUNDANT CLOUDS THROUGH
MIDWEEK. SUFFICIENT LIFT AND MOISTURE WL EXIST TO GENERATE SOME
LIGHT PCPN...MAINLY OVER THE COASTAL BEND AND WATERS DURING THIS
TIMEFRAME. THE LATEST ECMWF AND CANADIAN SOLNS PROG THE PREVIOUSLY
MENTIONED WARM FRONT TO MOVE BACK SOUTH OF THE CWA BY THU AS NRN
STREAM ENERGY PUSHES QUICKLY THROUGH THE SOUTHERN UNITED STATES.
MEANWHILE...THE GFS IS MUCH WEAKER WITH ITS DEVELOPMENT OF OFFSHORE
FLOW ON THU. NOT REAL CONFIDENT ON ANY OF THESE SOLNS FOR THU BUT
WL OPT FOR THE DRIER SCENARIO THAT THE ECMWF/CANADIAN SOLNS SUGGEST.
A BACKDOOR COLD FRONT IS THEN EXPECTED TO PUSH THROUGH ON FRIDAY AS
A STRONG L/W TROUGH AXIS DEVELOPS OVER THE EASTERN UNITED STATES. WE
WL ONLY GET A GLANCING BLOW OF THIS ARCTIC PLUNGE. IT APPEARS THAT
BY THE WEEKEND THE PACIFIC SYSTEM WL BE PICKING UP SPEED AS IT TREKS
ACROSS BAJA...NRN MEXICO AND THE DESERT SOUTHWEST. WL INDICATE A CHC
OF RAIN ON SATURDAY AS A RESULT OF THIS ACCELERATED MOVEMENT.
GENERALLY DID NOT STRAY TOO FAR FROM THE GFS MOS TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 36 65 44 64 52 / 0 0 0 10 20
VICTORIA 30 59 34 62 45 / 0 0 0 10 20
LAREDO 38 68 44 68 50 / 0 0 0 10 10
ALICE 33 64 39 66 51 / 0 0 0 10 20
ROCKPORT 38 63 46 62 51 / 0 0 0 10 20
COTULLA 31 63 33 64 45 / 0 0 0 10 10
KINGSVILLE 34 64 41 66 52 / 0 0 0 10 20
NAVY CORPUS 45 61 50 63 55 / 0 0 0 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 AM TO 9 AM CST SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
&&
TE/81...SHORT TERM
MJG/88...LONG TERMHazardous weather outlook, Jan 1, 6:00 AM CST, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CST SAT JAN 1 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-021200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 600 AM CST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THE COASTAL BEND AND VICTORIA AREA THROUGH EARLY AFTERNOON. NORTH WINDS 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL PERSIST THROUGH EARLY AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP TO 12 TO 20 PERCENT THIS AFTERNOON. A COLD FRONT MOVED THROUGH SOUTH TEXAS EARLY THIS MORNING. SMALL CRAFT ADVISORY ARE IN EFFECT TODAY FOR THE BAYS AND GULF WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW AFTERNOON RELATIVE HUMIDITIES OVER THE WEEKEND WILL PRODUCE AN ELEVATED FIRE DANGER THREAT...BUT WINDS SHOULD REMAIN BELOW RED FLAG CRITERION. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY...WITH LIGHTNING AND GUSTY WINDS THE MAIN CONCERN AT THIS TIME. FINALLY...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON SUNDAY AND INTO MONDAY MAINLY OVER THE OFFSHORE GULF WATERS DUE TO HIGH SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AK/GW
In the hours before
Special weather statement, Jan 1, 5:12 PM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 512 PM CST SAT JAN 1 2011 TXZ229>234-021300- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA 512 PM CST SAT JAN 1 2011 ...NEAR FREEZING TEMPERATURES ACROSS THE NORTHERN BRUSH COUNTRY...NORTHERN COASTAL BEND AND VICTORIA CROSSROADS TONIGHT... CLEAR SKIES...DRY CONDITIONS AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO THE LOWER 30S TONIGHT...GENERALLY FROM COTULLA TO GEORGE WEST TO GOLIAD TO VICTORIA. A FEW LOCATIONS ARE EXPECTED TO DROP TO AROUND 30 DEGREES BRIEFLY TOWARD MORNING. ONE OR TWO LOCATIONS ACROSS THE NORTHERN BRUSH COUNTRY COULD DIP TO AROUND 28 DEGREES. HOWEVER...FREEZING TEMPERATURES ARE NOT EXPECTED TO BE WIDESPREAD NOR LAST FOR MORE THAN TWO HOURS. THEREFORE A FREEZE WARNING WILL NOT BE ISSUED AT THIS TIME. A FREEZE WARNING MAY BE ISSUED LATER TONIGHT IF TEMPERATURES DROP LOWER THAN ANTICIPATED. RESIDENTS WITH PLANTS OR ANIMALS SENSITIVE TO COLD TEMPERATURES SHOULD PROTECT THEM OR PLACE THEM INDOORS. TE
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.